Alert archive / Indiana / Tornado Warnings in 2026

Tornado Warning 6, NWS Indianapolis, IN

February 19, 2026Clay County, Greene County, Owen County, Indiana

NWS Indianapolis, IN issued this tornado warning at Feb 19, 2026, 6:15 PM EST for Clay County, Greene County, Owen County, Indiana. It was in force for 30 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 19, 2026, 6:15 PM EST (23:15 UTC)
Expired
Feb 19, 2026, 6:45 PM EST
In force
30 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Clay County, IN, Greene County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 94 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 6:30 PM ESTTSTM WND DMG1 N Worthington, INDelayed report. Time approximated by radar. Rough location...described as north of Worthington. Along US 231, several power poles were pushed over and left leaning to the east, but were not completely toppled.
Feb 19, 6:30 PM ESTHAIL 0.51 Ne Vicksburg, IN.
Feb 19, 6:30 PM ESTHAIL 0.51 Ne Vicksburg, IN
Feb 19, 6:30 PM ESTHAIL 1.5Linton, INDelayed report.
Feb 19, 6:35 PM ESTHAIL 1.252 Nw Worthington, INCorrects previous hail report from 2 NW Worthington. Report from mPING: Half Dollar (1.25 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 1:20 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

022 
WFUS53 KIND 192315
TORIND
INC021-055-119-192345-
/O.NEW.KIND.TO.W.0006.260219T2315Z-260219T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
615 PM EST Thu Feb 19 2026

The National Weather Service in Indianapolis has issued a

* Tornado Warning for...
  South central Clay County in west central Indiana...
  Southwestern Owen County in west central Indiana...
  Northern Greene County in southwestern Indiana...

* Until 645 PM EST.

* At 614 PM EST, a severe thunderstorm capable of producing a tornado
  was located near Linton, or 28 miles south of Terre Haute, moving
  east at 35 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Linton, Bloomfield, Jasonville, Worthington, Switz City, and
  Freedom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3900 8715 3917 8722 3929 8686 3902 8677
TIME...MOT...LOC 2314Z 256DEG 30KT 3908 8720 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Updike

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Feb 19, 6:14 PM EST, 1 minute earlier. Its key messages:

  • Scattered strong to severe storms this afternoon into the evening
  • All severe hazards are possible, with the greatest tornado potential south of I-70.
  • Strong wind gusts up to 45 mph late tonight through early afternoon Friday.
  • Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 6:14 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Indianapolis IN
614 PM EST Thu Feb 19 2026

.KEY MESSAGES...

- Scattered strong to severe storms this afternoon into the evening

- All severe hazards are possible, with the greatest tornado
  potential south of I-70.

- Strong wind gusts up to 45 mph late tonight through early
  afternoon Friday.

- Colder for the weekend, with scattered light snow possible Sunday

&&

.MESOSCALE UPDATE...
Issued at 523 PM EST Thu Feb 19 2026

Tornado watch 10 continues for southern portions of central
Indiana. Surface analysis shows a developing meso-low in the
vicinity of the IN/IL border west of Knox and Sullivan counties. The
southern most supercell in a cluster of supercells is currently
latched onto the warm front and will continue to propagate E-NE into
southern Sullivan/far northern Knox counties through 2200Z/600 PM
EST. Low level shear parameters (0-1 km SRH currently from 100-200
m2/s2) will continue to increase into the evening hours to as high
as 300 m2/s2 associate with eastward progression and strengthening
of the low level jet. An increasing tornado threat, possibly
significant, may unfold in the next 2 hrs across SW portions of
central Indiana. Elsewhere additional thunderstorm intensification
is expected along and north of the warm front into central
Indiana including the Indy metro area through 00Z with the
potential for large hail and possibly damaging winds and locally
heavy rainfall.

&&

.SHORT TERM (This evening through Friday)...
Issued at 309 PM EST Thu Feb 19 2026

Rest of today/through midnight...

For details on the evolving severe threat across central Indiana,
please see mesoscale updates.

Overnight...

Prefrontal trough/dryline is expected to push rapidly across central
Indiana between 02Z and 05Z, ending convective precip and
thunderstorm chances. As the surface low continues to intensity over
the Mid MS valley (988 mb around near Chicago by 08Z), an associated
cold front will accelerate across central Indiana between 08-12Z.
Strong low level flow (40-45 kts as low as 2000 ft AGL) will couple
with strong cold advection and modestly steep lapse rates below 850
mb to support wind gusts around 40 kts across NW portions of central
Indiana and as high as 35 kts across area along I-70. A wind
advisory was contemplated for far NW portions of central Indiana,
but confidence on meeting over 45 mph gusts for any length of time
is not sufficiently high at the moment. However, an SPS will be
issued for these sub-advisory criteria winds.

Friday...

Winds will continue to be the main forecast concern during the day
along with much colder temperatures. Have undercut NBM guidance by a
few degrees on temps considering overcast skies and continued strong
cold advection in the morning. Wind gusts will remain around 40 kts
across northern portions of the forecast area through the morning,
before a decrease in gusts during the afternoon owing to relaxing of
the surface pressure gradient as the low pressure moves into
northern lower MI as well as gradual decrease in the boundary layer
wind fields.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 309 PM EST Thu Feb 19 2026

Friday night and Saturday...

High pressure will nudge into the area and keep conditions dry and
seasonable. Some guidance has rain just south of the area along an
old front, but given the surface high and dry air locally, feel that
odds of rain are too low to mention.

Sunday and Monday...

An upper level low will move southeast through the area on Sunday.
This won't have a lot of moisture to work with, but it will still be
enough for some scattered light snow showers, mainly northeast.

Colder air moving in with the low will generate some lake enhanced
snow showers Sunday night and Monday. The bulk of these should
remain north of central Indiana, but a few could sneak into the
north and northeast.

Temperatures will be below normal with highs in the 30s and lows
mainly in the 20s. Some area could see upper teens Monday night.

Tuesday and beyond...

Upper flow will become closer to zonal as the upper low exits the
area. This will allow seasonable to even above normal temperatures
to return. Highs could be around 50 by Wednesday and Thursday.

A cold front will bring chances of rain around Wednesday and
Thursday, with some uncertainty on the timing of highest PoPs.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 614 PM EST Thu Feb 19 2026

Impacts:

- Scattered thunderstorms this evening with restrictions

- Gusty WSW winds up to 35 kts late tonight through the day Friday

Discussion:

Convection continues to increase across western Indiana early this
evening and will spread to the northeast through the evening. Storms
will produce restrictions likely to IFR and lower briefly.
Convection will end from west to east by the end of the evening.

Wind gusts will pick up in the wake of a cold frontal passage with
gusts peaking at 25-30kts late tonight. MVFR stratus will return in
the wake of the front and linger into the afternoon Friday before
returning to VFR levels. Windy conditions will continue through the
day on Friday with gusts peaking up to 35kts at times.

&&

.IND WATCHES/WARNINGS/ADVISORIES...None.

&&

SHORT TERM...Crosbie
LONG TERM...50
AVIATION...Ryan
Hazardous weather outlook, Feb 19, 3:50 PM EST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
350 PM EST Thu Feb 19 2026

INZ021-028>031-035>049-051>057-060>065-067>072-202100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
350 PM EST Thu Feb 19 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Scattered strong to severe thunderstorms are expected into the late
evening. Damaging winds, large hail and isolated tornadoes are all
possible. The threat exists for a strong tornado south of I-70 until
late evening.

Strong westerly wind gusts from 35-45 mph will develop across areas
north of I-70 late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong westerly wind gusts from 35-45 mph will continue through
early Friday afternoon across areas north of I-70.

Light snow is possible Saturday night into Sunday with little to no
accumulation expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected for this afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Crosbie

In the hours before

Special weather statement, Feb 19, 3:56 PM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
356 PM EST Thu Feb 19 2026

INZ021-028>031-035>042-192300-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, and Parker City
356 PM EST Thu Feb 19 2026

...STRONG WIND GUSTS FROM 35 TO 45 MPH LATE TONIGHT THROUGH
EARLY FRIDAY AFTERNOON...

A strong cold front will move through central Indiana after
midnight bringing with it west-southwest wind gusts from 35-45
mph. These strong winds will last through Friday morning before
diminishing early Friday afternoon.

Crosbie
Special weather statement, Feb 19, 4:07 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
407 PM EST Thu Feb 19 2026

INZ021-028>031-035>042-200900-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, and Parker City
407 PM EST Thu Feb 19 2026

...STRONG WIND GUSTS FROM 35 TO 45 MPH LATE TONIGHT THROUGH
EARLY FRIDAY AFTERNOON...

A strong cold front will move through central Indiana after
midnight bringing with it west-southwest wind gusts from 35-45
mph. These strong winds will last through Friday morning before
diminishing early Friday afternoon.

Crosbie

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:04 AM ESTSpecial Weather StatementINDWarren41 min
Feb 19, 2:28 AM ESTSevere Thunderstorm WarningINDWarren32 min
Feb 19, 3:25 AM ESTSpecial Weather StatementINDCarroll35 min
Feb 19, 3:30 AM ESTSevere Thunderstorm WarningINDCarroll33 min
Feb 19, 9:47 AM ESTSpecial Weather StatementINDCarroll28 min
Feb 19, 4:38 PM ESTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan23 min
Feb 19, 5:31 PM ESTTornado Warning Tornado observedINDSullivan29 min
Feb 19, 5:37 PM ESTTornado WarningINDSullivan38 min
Feb 19, 5:39 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam51 min
Feb 19, 5:43 PM ESTTornado WarningINDSullivan, Vigo47 min
Feb 19, 5:53 PM ESTTornado WarningINDGreene, Sullivan37 min
Feb 19, 6:02 PM ESTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo43 min
Feb 19, 6:09 PM ESTTornado WarningINDClay, Vigo36 min
Feb 19, 6:11 PM ESTSevere Thunderstorm WarningINDClay, Sullivan, Vigo34 min
Feb 19, 6:14 PM ESTSevere Thunderstorm WarningINDHendricks, Morgan31 min
Feb 19, 6:33 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Parke, Putnam27 min
Feb 19, 6:35 PM ESTTornado WarningINDMorgan25 min
Feb 19, 6:37 PM ESTSevere Thunderstorm WarningINDHendricks, Montgomery, Parke, Putnam38 min
Feb 19, 6:39 PM ESTTornado WarningINDGreene, Monroe, Owen36 min
Feb 19, 6:43 PM ESTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan47 min

Nearby

Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.